Louisiana, 2014

Lightning Strike in Louisiana, June 25, 2014

June 25, 2014 · NWS LIX · 1 event in 1 county or zone

A stationary upper level trough of low pressure aided in the development of strong thunderstorms over southeast Louisiana during the afternoon hours of the 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A stationary upper level trough of low pressure aided in the development of strong thunderstorms over southeast Louisiana during the afternoon hours of the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 25, 5:17 PM CST, 28 minutes earlier.

Area forecast discussion, Jun 25, 5:17 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 PM CDT WED JUN 25 2014

.UPDATE...
UPDATED AVIATION DISCUSSION BELOW.  14/MM

&&

.AVIATION...
LARGE COMPLEX OF SHRA/TSRA WILL IMPACT THE SE LOUISIANA TERMINALS
TONIGHT. THE HEAVIEST ACTIVITY WILL OCCUR BETWEEN NOW AND 06Z.
WIND GUSTS OF AROUND 30 KTS...VISBILITIES OF 1-2SM...AND CEILINGS
OF 1000-1500 FT WILL BE POSSIBLE IN THE STRONGER STORMS. EXPECT
THE ACTIVITY TO BE IMPACTING ALL THE TERMINALS BY 02Z. SHORT-TERM
MODELS INDICATE THAT THE ACTIVITY WILL TRANSITION TO MOSTLY
STRATIFORM RAIN AFTER 06Z SO LEFT THUNDER OUT WITH LOWER
CONFIDENCE. WIDESPREAD SHRA/TSRA EXPECTED AGAIN THURSDAY WITH
HEAVIER ACTIVITY FORMING AS EARLY AS 12Z. MVFR CEILINGS ARE
EXPECTED TO PREDOMINATE LATE TONIGHT/THURSDAY. KGPT TERMINAL
EXPECTING MINIMAL IMPACT TONIGHT BUT WILL SEE IMPACTS THURSDAY.

14/MM

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 25 2014/

SHORT TERM...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE GULF OF MEXICO
CURRENTLY IS EXPECTED TO MOVE INTO THE SOUTHERN AND WESTERN PARTS
OF OUR AREA BY THIS EVENING. THE SHOWERS AND THUNDERSTORMS COULD
PRODUCE HEAVY RAINFALL AT TIMES AND WHILE NO WIDESPREAD SEVERE
WEATHER IS EXPECTED...SOME OF THE STRONGER STORMS COULD AT LEAST
APPROACH SEVERE LIMITS. WITH PW VALUES CONTINUING AROUND 2
INCHES...ANY STORMS THAT LINGER OVER AN AREA COULD PRODUCE SOME
STREET FLOODING IN A SHORT PERIOD OF TIME. ELEVATED POPS CONTINUE
THROUGH TOMORROW AND WHICH WILL LIKELY ONLY ALLOW HIGH
TEMPERATURES TOMORROW TO RANGE FROM THE LOW TO MID 80S. A SURFACE
RIDGE WILL ATTEMPT TO PUSH FURTHER WEST BY LATE IN THE DAY ON
THURSDAY AND FRIDAY ALLOWING FOR RAIN CHANCES TO BEGIN TO
DIMINISH.

LONG TERM...

FOR THE WEEKEND...THE AFOREMENTIONED SURFACE RIDGE WILL TRY TO
PUSH MORE INTO THE AREA AND WHILE RAIN CHANCES ARE LIKELY TO
DIMINISH...IT WILL STILL BE LATE JUNE IN LOUISIANA...AND THAT
MEANS AFTERNOON SHOWERS AND THUNDERSTORMS. OVERALL THOUGH THE
WEEKEND IS LOOKING MUCH QUIETER THAN THE NEXT 48 HOURS WHICH
SHOULD ALLOW TEMPERATURES TO CLIMB BACK INTO THE LOWER
90S...ESPECIALLY ON SUNDAY.

MARINE...

NO SIGNIFICANT CHANGES TO THE COASTAL FORECAST THIS AFTERNOON. THE
MAIN PROBLEM WILL BE THE LARGE MASS OF SHOWER AND THUNDERSTORM
ACTIVITY OVER THE COASTAL WATERS JUST TO OUR WEST WHICH ARE LIKELY
TO SPREAD INTO THE AREA LATER THIS EVENING AND INTO THE OVERNIGHT
PERIOD. ELEVATED WINDS AND SEAS CAN BE EXPECTED NEAR THESE SHOWERS
AND THUNDERSTORMS ESPECIALLY WEST OF THE MOUTH OF THE RIVER.
SURFACE HIGH PRESSURE WILL KEEP WINDS AND SEAS IN CHECK FOR THE
MOST PART OUTSIDE OF THE AREAS OF CONVECTION.

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  84  69  88 /  70  80  40  50
BTR  71  85  72  89 /  80  80  40  50
ASD  73  85  73  89 /  70  80  40  40
MSY  74  85  75  88 /  80  80  40  40
GPT  75  85  75  87 /  50  80  40  40
PQL  75  85  74  87 /  40  70  40  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 25, 10:10 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT WED JUN 25 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MID TO LATE AFTERNOON
HOURS...MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. A FEW OF
THESE THUNDERSTORMS COULD TURN STRONG...PRODUCING STRONG WIND
GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING STRIKES...AND LOCALLY
HEAVY DOWNPOURS OF 1 TO 2 INCHES PER HOUR.

LATER TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS MAY DEVELOP
OVER THE AREA AS A WEAK LOW PRESSURE SYSTEM MOVES IN FROM THE
GULF. LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES...FREQUENT LIGHTING
STRIKES...AND STRONG WIND GUSTS OF UP TO 50 MPH MAY BE POSSIBLE WITH
THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY. AREAL
COVERAGE SHOULD BECOME MORE SCATTERED FRIDAY INTO EARLY NEXT
WEEK. MOST OF THE PRECIPITATION WILL OCCUR DURING THE AFTERNOON
AND EARLY EVENING HOURS EACH DAY. ALTHOUGH WIDESPREAD ORGANIZED
SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW STORMS MAY
BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND
HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Special weather statement, Jun 25, 3:49 PM CST, 1 hour 56 minutes before
LAZ040-058-072-252245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 PM CDT WED JUN 25 2014

...STRONG THUNDERSTORM MOVING NORTH AFFECTING ST. JOHN THE BAPTIST
PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF LAPLACE...OR ABOUT 18 MILES
SOUTH OF ROBERT...MOVING NORTH AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROBERT

HEAVY RAIN ASSOCIATED WITH THIS STORM WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 55 AND
INTERSTATE 12. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD
EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW
LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 4:04 PM CST, 1 hour 41 minutes before
LAZ046>049-056-057-252300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CDT WED JUN 25 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...WEST BATON ROUGE PARISH...ASSUMPTION
PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 24 MILES WEST OF PLAQUEMINE TO 53
MILES SOUTHWEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PIERRE PART...BAYOU SORREL...GROSSE TETE...PAINCOURTVILLE...WHITE
CASTLE...ADDIS...DONALDSONVILLE...CARVILLE...BRUSLY...LABADIEVILLE...
GEISMER...PORT ALLEN...GARDERE...OAK HILLS PLACE AND CONVENT

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 4:05 PM CST, 1 hour 40 minutes before
LAZ037-039-040-050-071-072-252300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 PM CDT WED JUN 25 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. HELENA
PARISH...LIVINGSTON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA
PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 20 MILES WEST OF AMITE TO
HAMMOND...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
TICKFAW...ROBERT...MONTPELIER...INDEPENDENCE...ROSELAND...FOLSOM...
TANGIPAHOA...WILMER...SUN...ENON AND BUSH

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 4:23 PM CST, 1 hour 22 minutes before
LAZ062-064-252315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CDT WED JUN 25 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ORLEANS
PARISH...UPPER ST. BERNARD PARISH...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR EAST NEW ORLEANS...OR ABOUT 2
MILES SOUTH OF EAST NEW ORLEANS...MOVING NORTHEAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EAST NEW ORLEANS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 4:47 PM CST, 58 minutes before
LAZ046>050-056>059-252345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
547 PM CDT WED JUN 25 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...WEST BATON
ROUGE PARISH...ASSUMPTION PARISH...EAST BATON ROUGE PARISH...
LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...IBERVILLE PARISH...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF PLAQUEMINE TO 12
MILES SOUTH OF NAPOLEONVILLE...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
DONALDSONVILLE...CARVILLE...LABADIEVILLE...ADDIS...GEISMER...
BRUSLY...CONVENT...GONZALES...GARDERE...SORRENTO...PORT ALLEN...OAK
HILLS PLACE...PRAIRIEVILLE...BATON ROUGE...WESTMINSTER...LUTCHER...
GRAMERCY...WHITEHALL...GARYVILLE...DENHAM SPRINGS...WALKER...
RESERVE...LIVINGSTON...LAPLACE...KILLIAN AND EDGARD

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 5:27 PM CST, 18 minutes before
LAZ049-050-058-060-061-072-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 PM CDT WED JUN 25 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ASCENSION
PARISH...ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH...UPPER
JEFFERSON PARISH...SOUTHERN TANGIPAHOA PARISH...ST. CHARLES PARISH...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF DENHAM SPRINGS TO 7 MILES NORTHWEST OF RESERVE TO 8
MILES SOUTH OF RESERVE...MOVING NORTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WHITEHALL...EDGARD...WALKER...RESERVE...BOUTTE...HAHNVILLE...
LAPLACE...LIVINGSTON...NORCO...NEW SARPY...DESTREHAN...KILLIAN...
WAGGAMAN...AVONDALE...SPRINGFIELD...KENNER...NEW ORLEANS ARMSTRONG
AIRPORT...HARAHAN...PONCHATOULA...TICKFAW...INDEPENDENCE AND HAMMOND.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Terrebonne

When
June 25, 5:45 PM CST
Where
Terrebonne County, 0.22 mi NE of Argyle
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.572, -90.747

Lightning struck a home on Alamo Street in Houma. No fire was reported.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526980.